Ask a doctor

Large Red Veins in Sclera?

I got dry eyes from exessive computer use and for the past month i was unable to treat it because i was out of my home country i took some medication and i stopped like 2 weeks ago and now my eyes dont burn or itch anymore meaning that it may be gone i dont know yet till i go back to my country ,but i developed red large veins in my sclera and i was wondering if those would go away with steroidal drops? or if there is anything that will let them go away? i cannot afford I-brite surgery pls help

Doctor Answers (2)

Be careful with steroid eye drops

+1

Steroid eyedrops raise the risk of cataracts, glaucoma, and infection (particularly herpes).  These should not be used without careful monitoring by an ophthalmologist.

Some large episcleral vessels remain dilated indefinitely (like a balloon after being deflated).  While this can be managed surgically (such as cautery), usually that is overkill.  Don't use Visine on more than a very occasional basis -- rebound redness is common.

Chicago Ophthalmologist

Dry Eye Treatment May Help

+1

Engorged vessels will often regress with treatment of dry eyes, although it may take some time.  This may or may not require steroid drops depending on the severity.  Your own ophthalmologist should evaluate your eyes before you decide on a specific course of treatment.

San Diego Ophthalmologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.